MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; INTRAVASCULAR CATHETER
Catalog Number 381512
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Patients had to be stuck twice, a new product had to be obtained in each instance.
 
Additional Manufacturer Narrative
Correction: additional information received on 25 march 2025, was not captured in the initial mdr.F code updated.Initial reporter occupation updated.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the samples submitted for evaluation.Your report of a damaged catheter was confirmed and the cause appeared to be associated with use.The returned 24 g insyte autoguard iv catheters exhibited evidence of use.The needles were not returned with the catheters.A microscopic examination of the iv catheter revealed a v-shaped breach in each tubing near the pink adapter.The size and direction of the breach was consistent with needle puncture damage.As the sample exhibited evidence of use, the damage likely occurred due to complications during the insertion process.Had the iv catheter been punctured by the needle during assembly/manufacturing, the resultant damage would have precluded venous access.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte autoguard winged yel 24ga x.75in catheter tip integrity.It was reported by customer that the piv was placed and met with resistance at insertion.The catheter was sheared at the tip for both instances and removed from patient.Verbatim: i have two products, same lot 4183871.In both cases, the piv was placed and met with resistance at insertion.The catheter was sheared at the tip for both instances and removed from patient.

Brand Name
INSYTE AUTOGUARD
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21741453
Report Number1710034-2025-00500
Device Sequence Number21030187
Product Code FOZ
UDI-Device Identifier00382903815128
UDI-Public(01)00382903815128(11)240703(17)270630(10)4183871
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381512
Device Lot Number4183871
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by ManufacturerNot provided
06/16/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/14/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown